Alert archive / Oklahoma / Flash Flood Warnings in 2015
Flash Flood Warning 99, NWS Norman, OK
NWS Norman, OK issued this flash flood warning at Jun 15, 2015, 2:58 PM CDT for 4 counties in Oklahoma. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 15, 2015, 2:58 PM CDT (19:58 UTC)
- Expired
- Jun 15, 2015, 6:00 PM CDT
- In force
- 3 hr
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Flood severity
- None
Counties Cleveland County, OK, Garvin County, OK, McClain County, OK, Pottawatomie County, OK
The radar
The Norman radar (KTLX), 36 km from the middle of the area, began a volume at 19:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Norman, OK (KOUN), launched 12:00Z, 8.0 hours before the alert went out and 30 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 414 J/kg
- Mixed-layer CIN
- -15 J/kg
- Mixed-layer LCL
- 644 m above ground
- 0-6 km bulk shear
- 22 kt
- 0-1 km storm-relative helicity
- 172 m²/s²
- 0-3 km storm-relative helicity
- 95 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 2.0
The text
As transmitted, in the capitals the NWS used until 2016.
069
WGUS54 KOUN 151958
FFWOUN
OKC027-049-087-125-152300-
/O.NEW.KOUN.FF.W.0099.150615T1958Z-150615T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NORMAN OK
258 PM CDT MON JUN 15 2015
THE NATIONAL WEATHER SERVICE IN NORMAN HAS ISSUED A
* FLASH FLOOD WARNING FOR...
SOUTH CENTRAL MCCLAIN COUNTY IN CENTRAL OKLAHOMA...
POTTAWATOMIE COUNTY IN CENTRAL OKLAHOMA...
NORTHWESTERN GARVIN COUNTY IN SOUTHERN OKLAHOMA...
EASTERN CLEVELAND COUNTY IN CENTRAL OKLAHOMA...
* UNTIL 600 PM CDT
* AT 254 PM CDT...DOPPLER RADAR INDICATED THUNDERSTORMS PRODUCING
HEAVY RAIN EXTENDING FROM WEST OF PAULS VALLEY...TO NEAR LAKE
THUNDERBIRD TO JUST SOUTH OF SHAWNEE. MOVEMENT IS SLOW TO THE
NORTH AND EAST. RAINFALL RATES OF TWO TO FOUR INCHES AN HOUR WILL
BE COMMON.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...
SHAWNEE...TECUMSEH...PAULS VALLEY...MCLOUD...PINK...MAYSVILLE...
MAUD...WAYNE...EARLSBORO...PAOLI...TRIBBEY...WANETTE...JOHNSON...
ST. LOUIS...ETOWAH...ROSEDALE...BROOKSVILLE...MACOMB...ANTIOCH AND
DALE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOVE TO HIGHER GROUND NOW. ACT QUICKLY TO PROTECT YOUR LIFE.
&&
LAT...LON 3469 9731 3469 9767 3506 9717 3546 9714
3546 9678 3514 9678
$$
111 follow-up statement
125
WGUS74 KOUN 152302
FFSOUN
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
602 PM CDT MON JUN 15 2015
OKC027-049-087-125-152312-
/O.EXP.KOUN.FF.W.0099.000000T0000Z-150615T2300Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
MCCLAIN OK-POTTAWATOMIE OK-GARVIN OK-CLEVELAND OK-
602 PM CDT MON JUN 15 2015
...THE FLASH FLOOD WARNING FOR SOUTH CENTRAL MCCLAIN...
POTTAWATOMIE...NORTHWESTERN GARVIN AND EASTERN CLEVELAND COUNTIES HAS
EXPIRED...
FLOOD WATERS HAVE RECEDED...AND ARE NO LONGER EXPECTED TO POSE A
THREAT TO LIFE OR PROPERTY. PLEASE CONTINUE TO HEED ANY ROAD
CLOSURES.
LAT...LON 3469 9731 3469 9767 3506 9717 3546 9714
3546 9678 3514 9678
$$
17What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this flash flood warning went out at Jun 15, 12:31 PM CDT, 2 hours 27 minutes earlier.
Area forecast discussion, Jun 15, 12:31 PM CDT, 2 hours 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORMAN OK 1231 PM CDT MON JUN 15 2015 .AVIATION... SCATTERED SHOWERS AND STORMS HAVE DEVELOPED ALONG A LINE FROM KOKC AND KOUN DOWN THROUGH KLAW AND KSPS. THIS ACTIVITY IS EXPECTED TO CONTINUE FOR THE NEXT SEVERAL HOURS BEFORE SLOWLY MOVING OFF SOUTHEAST. CEILINGS WILL CONTINUE TO BOUNCE BETWEEN VFR AND MVFR THIS AFTERNOON BEFORE LIFTING A BIT THIS EVENING. LOW CEILINGS MAY RETURN AGAIN EARLY TOMORROW MORNING...ALONG WITH THE POSSIBILITY OF SOME REDUCED VISIBILITIES. MAD && .PREV DISCUSSION... /ISSUED 632 AM CDT MON JUN 15 2015/ DISCUSSION... AVIATION... MVFR CEILINGS ARE LIKELY THROUGHOUT CENTRAL OKLAHOMA MUCH OF THE DAY WHILE SCATTERED SHOWERS AND THUNDERSTORMS MAY BRIEFLY AFFECT TAF SITES TODAY. LOW CEILINGS AND FOG ARE POSSIBLE EARLY TUESDAY. && .PRELIMINARY POINT TEMPS/POPS... OKLAHOMA CITY OK 82 70 82 69 / 60 60 50 40 HOBART OK 81 68 83 68 / 60 50 40 30 WICHITA FALLS TX 83 69 83 69 / 60 50 50 50 GAGE OK 83 65 82 65 / 40 30 20 10 PONCA CITY OK 84 70 82 71 / 60 60 40 40 DURANT OK 87 72 82 71 / 60 50 70 70 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...NONE. TX...NONE. && 99/99/14
Hazardous weather outlook, Jun 15, 11:40 AM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORMAN OK 1140 AM CDT MON JUN 15 2015 OKZ004>048-050>052-TXZ083>090-161700- HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD- NOBLE-ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE- BECKHAM-WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN- CLEVELAND-POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON- TILLMAN-COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON- JEFFERSON-CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN- FOARD-WILBARGER-WICHITA-KNOX-BAYLOR-ARCHER-CLAY- 1140 AM CDT MON JUN 15 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN... WESTERN...CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS. .DAY ONE...THIS AFTERNOON THROUGH TONIGHT... .THUNDERSTORMS... SCATTERED SHOWERS AND THUNDERSTORMS WILL DEVELOP THROUGH THE AFTERNOON INTO THIS EVENING. MOST OF THE SHOWER AND STORM ACTIVITY IS EXPECTED NEAR AND SOUTHEAST OF VERNON...LAWTON... OKLAHOMA CITY...AND STILLWATER. STORMS ARE EXPECTED TO EVENTUALLY MERGE INTO ONE OR MORE CLUSTERS DURING THE EVENING AND OVERNIGHT HOURS...MUCH LIKE STORM EVOLUTIONS OVER THE LAST THREE NIGHTS. DURING THE AFTERNOON AND EARLY EVENING...A FEW STORMS MAY POSE A THREAT OF DAMAGING WIND GUSTS...AND HAIL THE SIZE OF QUARTERS. HOWEVER...VERY HEAVY RAINFALL WILL BE THE PRIMARY CONCERN... CREATING LOCALIZED FLOODING AND SIGNIFICANTLY REDUCING VISIBILITIES FOR MOTORISTS. THE PRIMARY CONCERN WITH ANY STORMS THAT CONTINUE DURING THE LATE EVENING AND OVERNIGHT HOURS WILL POSE THE RISK OF FLOODING RAINFALL. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY... .HEAVY RAINFALL AND FLOODING... LOCALIZED FLASH FLOODING WILL REMAIN POSSIBLE THROUGH AT LEAST THURSDAY...ESPECIALLY IN LIGHT OF RECENT HEAVY RAINS AND SATURATED SOILS. AS EXCESSIVE RAINFALL RUNOFF OCCURS...FLOODING OF RIVERS...CREEKS...AND STREAMS WILL OCCUR. PLEASE PAY ATTENTION TO FUTURE FORECASTS AS THE FLOODING SITUATION MAY WORSEN HEADING INTO LATE WEEK AS A TROPICAL LOW BRINGS ADDITIONAL HEAVY RAIN TO THE REGION LATE TUESDAY THROUGH THURSDAY. HEAVY RAIN WILL BE POSSIBLE NEAR AND EAST OF WICHITA FALLS AND OKLAHOMA CITY. THE MOST SIGNIFICANT AND HIGHLY IMPACTING RAIN TOTALS ARE CURRENTLY EXPECTED OVER LOCATIONS EAST OF ARDMORE...AREAS EAST OF ARDMORE...SULPHUR...AND SEMINOLE. .THUNDERSTORMS... THUNDERSTORMS WILL REMAIN POSSIBLE EACH DAY THROUGH LATE THIS WEEK. SEVERE STORM POTENTIAL WILL BE LOW BUT HEAVY RAINFALL AND ADDITIONAL FLOODING WILL BE A CONSIDERABLE CONCERN. AN UPPER RIDGE WILL ATTEMPT TO BUILD INTO THE REGION FRIDAY INTO NEXT WEEKEND...RESULTING IN A SIGNIFICANT DECREASE IN STORM CHANCES. GET GRAPHICS AND MORE DETAILS AT WEATHER.GOV/NORMAN...AND FOLLOW OUR WEATHER FORECAST OFFICE ON TWITTER AND FACEBOOK. AUSTIN/11
In the hours before
Local storm report, Jun 15, 2:47 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
247 PM CDT MON JUN 15 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0239 PM FLASH FLOOD 1 E NORMAN 35.22N 97.42W
06/15/2015 CLEVELAND OK TRAINED SPOTTER
MULTIPLE WATER RESCUES AND ROAD CLOSURE NEAR ALAMEDA AND
12TH IN EAST NORMAN.
&&
MAHALEThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 14, 7:29 PM CDT | Special Weather Statement | OUN | Carter, Johnston | 46 min |
| Jun 14, 7:52 PM CDT | Special Weather Statement | OUN | Alfalfa | 38 min |
| Jun 14, 7:57 PM CDT | Special Weather Statement | OUN | Custer, Washita | 48 min |
| Jun 14, 8:07 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 23 min |
| Jun 14, 8:20 PM CDT | Special Weather Statement | OUN | Major | 25 min |
| Jun 14, 8:25 PM CDT | Areal Flood Advisory | OUN | Beckham, Blaine, Custer, Dewey, Greer, Kiowa and 2 more | 3 hr |
| Jun 14, 8:29 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 46 min |
| Jun 14, 8:31 PM CDT | Special Weather Statement | OUN | Harmon | 44 min |
| Jun 14, 8:43 PM CDT | Flash Flood Warning | OUN | Custer, Washita | 3 hr |
| Jun 14, 8:45 PM CDT | Special Weather Statement | OUN | Major | 45 min |
| Jun 14, 9:12 PM CDT | Severe Thunderstorm Warning | OUN | Custer, Washita | 33 min |
| Jun 14, 9:15 PM CDT | Special Weather Statement | OUN | Greer, Harmon | 60 min |
| Jun 14, 9:31 PM CDT | Areal Flood Advisory | OUN | Greer, Harmon, Jackson, Kiowa | 3 hr |
| Jun 14, 9:54 PM CDT | Flash Flood Warning | OUN | Greer, Harmon, Jackson, Kiowa, Washita | 3 hr |
| Jun 14, 10:13 PM CDT | Special Weather Statement | OUN | Greer, Harmon, Jackson | 62 min |
| Jun 14, 11:14 PM CDT | Special Weather Statement | OUN | Caddo, Jackson, Kiowa, Washita | 61 min |
| Jun 14, 11:24 PM CDT | Areal Flood Advisory | OUN | Greer, Jackson, Kiowa, Washita | 3 hr |
| Jun 15, 12:38 AM CDT | Flash Flood Warning | OUN | Greer, Harmon, Jackson, Kiowa, Washita | 4 hr |
| Jun 15, 12:51 AM CDT | Areal Flood Advisory | OUN | Caddo, Comanche, Kiowa | 114 min |
| Jun 15, 12:56 AM CDT | Special Weather Statement | OUN | Harmon | 49 min |
| Jun 15, 1:31 AM CDT | Areal Flood Advisory | OUN | Greer, Harmon, Jackson, Kiowa | 3 hr |
| Jun 15, 1:43 AM CDT | Flash Flood Warning | OUN | Greer, Jackson, Kiowa | 3 hr |
| Jun 15, 2:00 AM CDT | River Flood Warning | OUN | Jackson, Kiowa, Tillman | 67 hr |
| Jun 15, 2:41 AM CDT | Areal Flood Advisory | OUN | Jackson, Kiowa, Tillman | 2 hr |
| Jun 15, 8:14 AM CDT | Areal Flood Warning | OUN | Greer, Harmon, Jackson, Kiowa, Washita | 5 hr |
| Jun 15, 8:36 AM CDT | River Flood Warning | OUN | Jefferson, Love | 4 days |
| Jun 15, 2:22 PM CDT | Flash Flood Warning | OUN | Cleveland, Garvin, Grady, McClain, Oklahoma | 5 hr |
| Jun 15, 2:47 PM CDT | Flash Flood Watch | OUN | Atoka, Bryan, Caddo, Canadian, Carter, Cleveland and 21 more | 3 days |
| Jun 15, 4:04 PM CDT | Areal Flood Advisory | OUN | Comanche, Cotton, Stephens, Tillman | 3 hr |
| Jun 15, 4:22 PM CDT | Areal Flood Advisory | OUN | Garvin, Hughes, McClain, Pontotoc, Pottawatomie, Seminole | 3 hr |
| Jun 15, 4:30 PM CDT | Areal Flood Advisory | OUN | Cotton, Jefferson, Stephens | 3 hr |
| Jun 15, 5:16 PM CDT | Flash Flood Warning | OUN | Cotton, Jefferson, Stephens | 3 hr |
| Jun 15, 6:07 PM CDT | Areal Flood Advisory | OUN | Carter, Garvin, Jefferson, Love, Murray, Pontotoc | 3 hr |
| Jun 15, 6:10 PM CDT | River Flood Warning | OUN | Pottawatomie, Seminole | 52 hr |
Nearby
Flash Flood Warnings in Oklahoma, 2015Every flash flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.